I had four injections for lip augmentation and one was excruciating. The area has now gone stiff and swollen. Will it settle down? Should I massage it?
Will Swelling After Lip Augmentation Settle?
Doctor Answers (1)
Lips can swell after augmentation
This is a tough one to answer with limited information. What filler was used? How long ago was the procedure? Was there excessive bleeding?
Some general answers: the most common fillers used for lip augmentation are hyaluronic acids (Juvederm, Restylane, Perlane). All of these products can cause swelling after the injections. The swelling usually subsides within a week. Stiff and swollen areas can be due to the hyaluronic acid itself, or can be due to bleeding into the lip at the time of the procedure. In either case, swelling decreases in a week or so.
When I perform lip augmentations, I use a very small needle and typically make an average of 15 needle sticks to get the result I am looking for. I usually do not massage my patients' lips after the treatment. If there is a slight excess in one spot, I will use massage to even the result. However, I NEVER recommend that my patients massage their own lips. If they are concerned, I always ask them to come back for a visit. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.